AgEcon Search

AgEcon Search >
       Journal of Applied Economics >
          Volume 06, Number 2, November 2003 >

Please use this identifier to cite or link to this item:

Title: Market Risk and Volatility in the Brazilian Stock Market
Authors: Yoshino, Joe Akira
Keywords: Arrow-Debreu contingent claim
market risk
Brazilian stock market
JEL Codes: G12
Issue Date: 2003-11
Abstract: We estimate in this paper the market risk implied by the prices of different options traded in the Brazilian stock market. The fundamental theory to handle this problem is the one implied by the Arrow-Debreu contingent claim concept. Using that theory, we are able to construct the term structure of market risk, and to obtain a surface that provides slices for a particular “volatility smile.” The methodology that we use follows the one proposed by Shimko (1993), which is able to calculate a non-lognormal probability density function (PDF) consistent with the volatility observed in a relatively small sample of option prices. This methodology goes beyond the one proposed originally by Black and Scholes (1973), since it does not require log-normality of the PDF nor that volatility remains constant.
Identifiers: Print ISSN 1514-0326
Online ISSN 1667-6726
Institution/Association: Journal of Applied Economics>Volume 6, Number 2, November 2003
Total Pages: 19
From Page: 385
To Page: 403
Collections:Volume 06, Number 2, November 2003

Files in This Item:

File Description SizeFormat
Recommend this item

All items in AgEcon Search are protected by copyright.



Brought to you by the University of Minnesota Department of Applied Economics and the University of Minnesota Libraries with cooperation from the Agricultural and Applied Economics Association.

All papers are in Acrobat (.pdf) format. Get Adobe Reader

Contact Us

Powered by: